Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taken morning after pill after sex. Abdominal cramps, swollen and hard abdomen. Normal?

Hello, I took the morning after pill on Sunday and during intercourse last night (while using a condom), there was a pop sound/feeling and fluid came out. The condom did not break and today I have been experiencing abdominal cramping/pain which started on the lower left side and has become severe throughout the day. It has now spread to my low back and all the way around my abdomen . My abdomen is hard and swollen. Are these symptoms normal side effects from this pill? I took the generic, single pill dose. Thank you
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,
After going through your history, you have taken emergency contraceptive tablet for suspected potentially unprotected sex.
First thing as you have taken tablet so you should not worry about pregnancy as they are very effective way of emergency contraception.
This is hormone tablet and can cause nausea, Vomiting and abdominal pain, breast tenderness, usually resolve in 24 hours.
If it is not relieved and increases in severity you must consult a Gynecologist for assessment of cause.
In future please practice safe sex as it protects from unwanted pregnancy and sexually transmitted diseases.
You can also choose some regular contraceptive methods like pills or IUCD.
Hope this helps,
Please take care.
Good Luck.
Dr. Akhilesh Dubey M.D.
Answered: Sat, 13 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor